Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 6, NWS Amarillo, TX

April 22, 201312 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 22, 2013, 4:55 AM CDT for 12 counties in Texas. It took effect at Apr 22, 2013, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2013, 4:55 AM CDT (09:55 UTC)
In effect from
Apr 22, 2013, 12:00 PM CDT
Expired
Apr 22, 2013, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 48 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 8:42 PM CDTNON-TSTM WND GST 602 Ne Lake Tanglewood, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3097 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS84 KAMA 220955
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
455 AM CDT MON APR 22 2013

TXZ001>003-006>008-011>013-016>018-222130-
/O.NEW.KAMA.FW.W.0006.130422T1700Z-130423T0200Z/
DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
455 AM CDT MON APR 22 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE. 

* AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD...
  HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON...
  DEAF SMITH...RANDALL...ARMSTRONG COUNTIES.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH INCREASINGLY HIGHER
  GUSTS ARE EXPECTED. THE WINDS WILL TREND TO WEST AND THEN SHIFT TO
  NORTHWEST AS A STRONG COLD FRONT ARRIVES LATE THIS AFTERNOON AND
  THIS EVENING. GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE BY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY WILL FALL INTO THE 6 TO 15 PERCENT RANGE.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND NOON
  TODAY...AND WILL CONTINUE UNTIL AROUND 9 PM...WHEN RELATIVE
  HUMIDITIES RISE ABOVE 15 PERCENT. STRONG NORTH WINDS WILL CONTINUE
  PAST MIDNIGHT HOWEVER FOLLOWING THE PASSAGE OF THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
362 
WWUS84 KAMA 222140
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT MON APR 22 2013

TXZ001>003-006>008-011>013-016>018-230200-
/O.CON.KAMA.FW.W.0006.000000T0000Z-130423T0200Z/
DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-
CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
440 PM CDT MON APR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO THIRDS
OF THE TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HANSFORD...
  HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON... 
  DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTNIUE.
  THE WINDS WILL TREND TO THE NORTH AS A STRONG COLD FRONT ARRIVES THIS
  EVENING. GUSTS OF 40 TO 55 MPH WILL BE POSSIBLE BY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 15 PERCENT
  RANGE.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL
  AROUND 9 PM...WHEN RELATIVE HUMIDITIES RISE ABOVE 15 PERCENT.
  STRONG NORTH WINDS WILLCONTINUE PAST MIDNIGHT HOWEVER FOLLOWING THE
  PASSAGE OF THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:30 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 22, 3:30 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT MON APR 22 2013

.DISCUSSION...
NO MAJOR CHANGES HAVE BEEN MADE TO THE FORECAST...EXPECT FOR AN
ATTEMPT TO REFINE WINDS.  COLD FRONT WILL ARRIVE IN OKLAHOMA
PANHANDLE THIS AFTERNOON...WITH STRONG REINFORCING SURGE EARLY THIS
EVENING.  WIND ADVISORY MAY BE NEEDED THIS EVENING.

LOW POPS FOR THUNDERSTORMS HAVE BEEN RETAINED ACROSS EASTERN ZONES
THIS AFTERNOON...AND ACROSS NORTHERN AND EASTER SECTIONS THIS
EVENING...WHERE LIMITED MOISTURE WILL BE RAPIDLY LIFTED ALONG DRYLINE
AND COLD FRONT RESPECTIVELY.

COLD AIR ARRIVES WITH STRONG COLD FRONT THIS EVENING...WITH SLEET
AND LIGHT SNOW BEGINNING TO MIX WITH RAIN.  SOME LIGHT FREEZING RAIN
COULD DEVELOP BEFORE SUNRISE ACROSS SOUTHEASTERN SECTIONS.  AT THIS
TIME...DO NOT EXPECT ENOUGH ACCUMULATIONS TO WARRANT WINTER WEATHER
ADVISORY.  LINGERING LIGHT WINTRY PRECIPITATION MAY CONTINUE TUESDAY
MORNING ACROSS MAINLY EASTERN SECTIONS.

COLD AIR CAUSES FREEZING TEMPERATURES ACROSS NEARLY ALL OF FORECAST
AREA TONIGHT.  COLD AIR ADVECTION AND CLOUDS HOLD TEMPERATURES INTO
THE UPPER 30S TO MID 40S ON TUESDAY.

CLEAR AND COLD TUESDAY NIGHT WITH ANOTHER FREEZE LIKELY.

WARMUP BEGINS WEDNESDAY AND THURSDAY WITH 60S ATTAINED MOST
SECTIONS.

HAVE RETAINED THUNDERSTORM POPS FOR THURSDAY NIGHT...AND HAVE
EXPANDED POPS TO INCLUDE ALL SECTIONS AS MOISTURE RETURN LOOKS
LIKELY.  LOW THUNDERSTORM POPS KEPT FOR FRIDAY IN EAST...AND HAVE
ALSO INCLUDED NORTHERN SECTIONS.

WARM WEATHER EXPECTED FOR FRIDAY AND THE WEEKEND.  03

COCKRELL

&&

.FIRE WEATHER...
DRY SOUTHWEST AND WEST WINDS WILL INCREASE TODAY.  A RED FLAG WARNING
IS IN EFFECT FROM NOON UNTIL 9 PM TODAY ACROSS THE WESTERN TWO THIRDS
OF THE TEXAS PANHANDLE WHERE CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED.  ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE
OKLAHOMA PANHANDLE.  A STRONG COLD FRONT WILL CAUSE NORTH AND
NORTHEAST WINDS TO INCREASE ABRUPTLY THIS EVENING...WITH GUSTS OF 40
TO 55 MPH POSSIBLE.  STRONG WINDS WILL CONTINUE THROUGH MOST OF THE
NIGHT.  NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TUESDAY THROUGH SUNDAY.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                85  28  44  23  62 /   0  20  10   5   0
BEAVER OK                  76  30  42  24  60 /  20  60  20  10   0
BOISE CITY OK              75  28  39  23  62 /  10  40  20   5   0
BORGER TX                  83  32  43  29  65 /  10  30  20   5   0
BOYS RANCH TX              85  32  45  23  66 /   0  20  10   5   0
CANYON TX                  87  29  45  23  63 /   0  20  10   5   0
CLARENDON TX               86  32  46  30  61 /  10  20  20   5   0
DALHART TX                 80  30  42  20  59 /   0  30  20   5   0
GUYMON OK                  79  29  41  26  60 /  20  50  20   5   0
HEREFORD TX                86  30  46  24  64 /   0  20  10   5   0
LIPSCOMB TX                76  30  42  24  61 /  20  60  20  10   0
PAMPA TX                   78  29  43  26  59 /  10  30  20   5   0
SHAMROCK TX                80  33  44  29  61 /  20  30  20   5   0
WELLINGTON TX              84  35  46  32  64 /  20  20  20  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...NONE.

&&

08/03
Hazardous weather outlook, Apr 22, 4:39 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
439 AM CDT MON APR 22 2013

OKZ001>003-TXZ001>020-222115-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
439 AM CDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE TEXAS PANHANDLE DUE
TO DRY WEST AND NORTHWEST WINDS. A RED FLAG WARNING WILL BE IN EFFECT FOR
THIS AREA FROM NOON UNTIL 9 PM.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN TWO
THIRDS OF THE OKLAHOMA PANHANDLE THIS AFTERNOON AND THIS EVENING.

CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO INCREASING
WINDS. A WIND ADVISORY MAY BE NEEDED TONIGHT AS A STRONG COLD FRONT ARRIVES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES THIS
AFTERNOON...AND ALONG AND EAST OF A DALHART TO AMARILLO LINE THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG
STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS COULD DEVELOP ACROSS
THE FAR EASTERN PANHANDLES.

PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX TONIGHT
INTO TUESDAY MORNING...WHICH MAY LEAD TO SOME SLICK SPOTS ON ROADWAYS.
LIGHT SNOWFALL ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE ACROSS
THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE.

FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LIGHT WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY MORNING...WHICH MAY
LEAD TO SOME SLICK SPOTS ON ROADWAYS.

FREEZING TEMPERATURES ARE EXPECTED ACROSS THE PANHANDLES TUESDAY
MORNING AND TUESDAY NIGHT.

THUNDERSTORM CHANCES WILL RETURN TO THE PANHANDLES THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN COUNTIES OF THE PANHANDLES SHOULD MONITOR THE
FORECAST AND BE READY FOR LIMITED ACTIVATION THIS AFTERNOON AND THIS EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:42 PM CDTFreeze WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more18 hr
Apr 22, 3:42 PM CDTHard Freeze WarningAMADallam, Hansford, Hartley, Hutchinson, Moore, Sherman18 hr
Apr 22, 3:42 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more15 hr
Apr 22, 6:36 PM CDTSpecial Weather StatementAMALipscomb24 min
Apr 22, 6:49 PM CDTSevere Thunderstorm WarningAMALipscomb56 min

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.